Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 8, NWS Amarillo, TX

April 3, 201813 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 3, 2018, 3:54 AM CDT for 13 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 3, 2018, 6:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 3:54 AM CDT (08:54 UTC)
In effect from
Apr 3, 2018, 6:00 AM CDT
Expired
Apr 3, 2018, 3:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4946 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS74 KAMA 030854
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
354 AM CDT Tue Apr 3 2018

OKZ002-003-TXZ002>004-032000-
/O.NEW.KAMA.HW.W.0004.180403T1100Z-180403T2000Z/
Texas-Beaver-Sherman-Hansford-Ochiltree-
Including the cities of Guymon, Beaver, Forgan, Stratford, 
Spearman, Gruver, and Perryton
354 AM CDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect until 3 PM CDT this afternoon.

* Timing...From 6 AM to 3 PM today.

* Winds...North 35 to 45 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility...
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

OKZ001-TXZ001-005>010-013>015-018>020-032000-
/O.NEW.KAMA.WI.Y.0008.180403T1100Z-180403T2000Z/
Cimarron-Dallam-Lipscomb-Hartley-Moore-Hutchinson-Roberts-
Hemphill-Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Boise City, Keyes, Dalhart, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Claude, Clarendon, and Wellington
354 AM CDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect until 3 PM CDT this afternoon.

* Timing...From 6 AM to 3 PM today.

* Winds...North 30 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

Cockrell
1 follow-up statement
525 
WWUS74 KAMA 031906
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
206 PM CDT Tue Apr 3 2018

OKZ002-TXZ002-003-032015-
/O.CAN.KAMA.HW.W.0004.000000T0000Z-180403T2000Z/
Texas-Sherman-Hansford-
Including the cities of Guymon, Stratford, Spearman, and Gruver
206 PM CDT Tue Apr 3 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Amarillo has cancelled the High
Wind Warning.

Winds have fallen below warning criteria.

$$

OKZ001-TXZ001-006>008-013-018-032015-
/O.CAN.KAMA.WI.Y.0008.000000T0000Z-180403T2000Z/
Cimarron-Dallam-Hartley-Moore-Hutchinson-Carson-Armstrong-
Including the cities of Boise City, Keyes, Dalhart, Hartley, 
Channing, Dumas, Borger, Panhandle, White Deer, and Claude
206 PM CDT Tue Apr 3 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Amarillo has cancelled the Wind
Advisory.

Winds have fallen below wind advisory criteria.

$$

OKZ003-TXZ004-032015-
/O.CON.KAMA.HW.W.0004.000000T0000Z-180403T2000Z/
Beaver-Ochiltree-
Including the cities of Beaver, Forgan, and Perryton
206 PM CDT Tue Apr 3 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* Timing...Until 3 PM.

* Winds...North 30 to 40 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

TXZ005-009-010-014-015-019-020-032015-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-180403T2000Z/
Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
Including the cities of Booker, Higgins, Follett, Miami, 
Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington
206 PM CDT Tue Apr 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* Timing...Until 3 PM.

* Winds...North around 35 mph with gusts up to 45 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities... 
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:47 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 3, 12:47 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1247 AM CDT Tue Apr 3 2018

.AVIATION...
06Z Issuance...All sites will remain VFR through the period. Winds
will be southwesterly and 15-20 kts until around 09Z when a cold
front will swing winds northerly and gust 35-45 kts. Strong winds
will hang on until after 19Z when they should start to decrease to
gusts of 20-30 kts. Winds will ease after 00Z to aob 10kts and
begin swinging more easterly.

Beat

&&

.PREV DISCUSSION... /Issued 424 PM CDT Mon Apr 2 2018/

DISCUSSION...
Strong cold front to push south across the Panhandles late tonight
into Tuesday morning. Winds will shift to the north 20 to 35 mph
with higher gusts near 50 to 55 mph following the passage of the
cold front. A Wind Advisory or possibly a High Wind Warning may be
needed across portions of the forecast area after 12Z Tuesday but
decided to hold off for midnight shift to assess the situation for
location and timing. The strong northerly winds will persist
through about mid afternoon Tuesday before gradually subsiding.
Cold surface high to build into the forecast area Tuesday and
Tuesday night with freezing temps possible Tuesday night and
Wednesday morning. A Freeze Warning or Freeze Watch may be needed
by later shifts.

Surface trough to develop and deepen across eastern Colorado and
eastern New Mexico resulting in southwesterly winds to return
Wednesday and increase to around 15 to 25 mph with higher gusts.
Warmer and continued dry conditions expected. Another cold front
to move through the forecast area Thursday bringing much cooler
conditions late this week. 1035 to 1040 mb surface high builds
south across the Plains states late this week. Northwesterly flow
aloft allows for short wave troughs to approach the Panhandles by
Friday and Friday night bringing the possibility for precip later
this week. Precip expected to start off as cold rain Friday but
then possibly changing over to or mixing with freezing or frozen
by late Friday and Friday night mainly across the northern and
eastern portions of the forecast area. Current thinking is that
any precip should be light with trace amounts. Southerly winds to
return for the weekend, however a backdoor cold front will track
south and west across the forecast area Sunday.

Schneider

FIRE WEATHER...
A Fire Weather Watch has been issued from 9 AM until 7 PM for all
of the Texas and Oklahoma Panhandles Tuesday. Strong north 20 foot
winds of 20 to 35 mph with gusts near 45 to 55 mph and minimum
afternoon humidities of 10 to 15 percent will allow for critical
fire weather conditions. RFTIs will be in the 3 to 4 range across
most of the Panhandles.

Elevated to near critical fire weather conditions will be
possible Wednesday as 20 foot winds become southwesterly again and
increase to around 15 to 25 mph with higher gusts. Minimum
afternoon humidities will be near 15 percent Wednesday and as low
as 10 percent in localized areas. RFTIs of 1 to 2 will be
possible.

Elevated to critical fire weather conditions are also expected on
Sunday as mainly 20 foot westerly winds of 20 to 35 mph with
higher gusts over the southwestern half of the Panhandles and
northerly 20 foot winds of 15 to 25 mph with higher gusts across
the northeastern half of the area are expected. Minimum afternoon
humidities will range from 10 to 15 percent across the
southwestern Panhandles to around 20 to 25 percent across the
northeastern half Panhandles. RFTIs are forecast to be around 3 to
5 over the southwestern Panhandles with 1 to 2 elsewhere.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from 9 AM CDT this morning through this
     evening for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
     Sherman...Wheeler.

OK...Fire Weather Watch from 9 AM CDT this morning through this
     evening for the following zones: Beaver...Cimarron...Texas.

&&

16/3
Hazardous weather outlook, Apr 2, 10:19 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Amarillo TX
1019 PM CDT Mon Apr 2 2018

CORRECTED TYPOGRAPHICAL ERROR IN TONIGHT SECTION

OKZ001>003-TXZ001>020-031115-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
1019 PM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Elevated fire weather conditions will continue until 3 AM CDT on a
spotty basis across the western half of the Panhandles due to
southwest to south winds of 15 to 25 mph with higher gusts along
with relative humidity values between 10 and 20 percent.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Sustained north winds around 35 mph at times along with higher
gusts are likely Tuesday morning through mid afternoon across
much of the Oklahoma and Texas Panhandles. A Wind Advisory may
become necessary during this time period.

Critical fire weather conditions will likely develop on Tuesday
across the Oklahoma and Texas Panhandles due to strong north winds
and low relative humidity values. A Fire Weather Watch has been
issued across all of the Texas and Oklahoma Panhandles from 9 AM
until 7 PM Tuesday.

Elevated to near critical fire weather conditions are likely
again on Wednesday across all of the area due to strong southwest
winds and low relative humidity values.

Elevated to near critical fire weather conditions may develop on
Sunday across the Oklahoma and Texas Panhandles due to breezy west
winds and low relative humidity values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions tonight, and then
again Tuesday, Wednesday and Sunday.

Cockrell

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:54 AM CDTHigh Wind WarningAMAHansford, Ochiltree, Sherman11 hr
Apr 3, 3:55 AM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 12 more24 hr
Apr 3, 3:55 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more15 hr

Nearby

Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.